Partial subadditivity of entropies

Ádám Besenyei, Dénes Petz

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

In this paper a kind of partial subadditivity of the entropy is investigated in probability theory and in matrix theory. We show some new inequalities related to the subadditivity of the standard entropy and its one-parameter generalization in the discrete case. The matrix analogues of the inequalities are also studied. The standard entropy is related to the function -xlogx, but here some other functions are also used. A new version of the Tsallis entropy is included in the probabilistic case and a conjecture in the matrix case.

Original languageEnglish
Pages (from-to)3297-3305
Number of pages9
JournalLinear Algebra and Its Applications
Volume439
Issue number10
DOIs
Publication statusPublished - Nov 15 2013

    Fingerprint

Keywords

  • Entropy
  • Partial trace
  • Subadditivity inequality

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Numerical Analysis
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics

Cite this